August  2018, 38(8): 3977-3991. doi: 10.3934/dcds.2018173

Continuity of spectral radius over hyperbolic systems

1. 

School of Mathematical Sciences, Soochow University, Suzhou 215006, China

2. 

Department of Mathematics, East China Normal University, Shanghai 200062, China

** Corresponding author: Gang Liao was partially supported by NSFC (11701402, 11790274), BK 20170327 and Jiangsu province "Double Plan"

*Yongluo Cao was partially supported by NSFC (11771317, 11790274), Science and Technology Commission of Shanghai Municipality (18dz22710000)

Received  October 2017 Revised  February 2018 Published  May 2018

The continuity of joint and generalized spectral radius is proved for Hölder continuous cocycles over hyperbolic systems. We also prove the periodic approximation of Lyapunov exponents for non-invertible non-uniformly hyperbolic systems, and establish the Berger-Wang formula for general dynamical systems.

Citation: Rui Zou, Yongluo Cao, Gang Liao. Continuity of spectral radius over hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3977-3991. doi: 10.3934/dcds.2018173
References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353-6368.  doi: 10.3934/dcds.2017275.  Google Scholar

[2]

N. E. Barabanov, On the Lyapunov exponent of discrete inclusions. I, Avtomat. i Telemekh., 49 (1988), 40-46.   Google Scholar

[3]

L. Barrira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and its Applications, vol. 115, Cambridge University Press, Cambridge, 2007. doi: 10.1017/CBO9781107326026.  Google Scholar

[4]

M. A. Berger and Y. Wang, Bounded semigroups of matrices, Linear Algebra Appl., 166 (1992), 21-27.  doi: 10.1016/0024-3795(92)90267-E.  Google Scholar

[5]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, revised ed., Lecture Notes in Mathematics, vol. 470, Springer-Verlag, Berlin, 2008.  Google Scholar

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528.  doi: 10.1088/0951-7715/23/3/004.  Google Scholar

[7]

X. Dai, Exponential closing property and approximation of Lyapunov exponents of linear cocycles, Forum Math., 23 (2011), 321-347.  doi: 10.1515/FORM.2011.011.  Google Scholar

[8]

X. Dai, A Gel'fand-type spectral-radius formula and stability of linear constrained switching systems, Linear Algebra Appl., 436 (2012), 1099-1113.  doi: 10.1016/j.laa.2011.07.029.  Google Scholar

[9]

X. Dai, Robust periodic stability implies uniform exponential stability of Markovian jump linear systems and random linear ordinary differential equations, J. Franklin Inst., 351 (2014), 2910-2937.  doi: 10.1016/j.jfranklin.2014.01.010.  Google Scholar

[10]

X. DaiT. Huang and Y. Huang, Exponential stability of matrix-valued Markov chains via nonignorable periodic data, Trans. Amer. Math. Soc., 369 (2017), 5271-5292.  doi: 10.1090/tran/6912.  Google Scholar

[11]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory Dynam. Systems, 38 (2018), 961-981.  doi: 10.1017/etds.2016.55.  Google Scholar

[12]

G. FroylandS. Lloyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory Dynam. Systems, 30 (2010), 729-756.  doi: 10.1017/S0143385709000339.  Google Scholar

[13]

B. Kalinin, Livšic theorem for matrix cocycles, Ann. of Math. (2), 173 (2011), 1025-1042.  doi: 10.4007/annals.2011.173.2.11.  Google Scholar

[14]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles Cambridge University Press, 2017, P43, arXiv: 1608. 05757. doi: 10.1017/etds.2017.43.  Google Scholar

[15]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.  Google Scholar

[16]

V. Kozyakin, An explicit Lipschitz constant for the joint spectral radius, Linear Algebra Appl., 433 (2010), 12-18.  doi: 10.1016/j.laa.2010.01.028.  Google Scholar

[17]

R. Mañé, Lyapounov exponents and stable manifolds for compact transformations, Geometric dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, 522–577. doi: 10.1007/BFb0061433.  Google Scholar

[18]

B. E. MoisionA. Orlitsky and P. H. Siegel, On codes that avoid specified differences, IEEE Trans. Inform. Theory, 47 (2001), 433-442.  doi: 10.1109/18.904557.  Google Scholar

[19]

I. D. Morris, The generalised Berger-Wang formula and the spectral radius of linear cocycles, J. Funct. Anal., 262 (2012), 811-824.  doi: 10.1016/j.jfa.2011.09.021.  Google Scholar

[20]

I. D. Morris, Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc.(3), 107 (2013), 121-150.  doi: 10.1112/plms/pds080.  Google Scholar

[21]

V. I. Oseledets, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.   Google Scholar

[22]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54.  doi: 10.1090/S0002-9947-1989-0983869-1.  Google Scholar

[23]

G.-C. Rota and G. Strang, A note on the joint spectral radius, Indag. Math., 22 (1960), 379-381.  doi: 10.1016/S1385-7258(60)50046-1.  Google Scholar

[24]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge Studies in Advanced Mathematics, vol. 151, Cambridge University Press, Cambridge, 2016. doi: 10.1017/CBO9781316422601.  Google Scholar

[25]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412.  doi: 10.1215/00127094-2371528.  Google Scholar

[26]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282.  doi: 10.1090/S0002-9947-10-04947-0.  Google Scholar

[27]

F. Wirth, The generalized spectral radius and extremal norms, Linear Algebra Appl., 342 (2002), 17-40.  doi: 10.1016/S0024-3795(01)00446-3.  Google Scholar

show all references

References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353-6368.  doi: 10.3934/dcds.2017275.  Google Scholar

[2]

N. E. Barabanov, On the Lyapunov exponent of discrete inclusions. I, Avtomat. i Telemekh., 49 (1988), 40-46.   Google Scholar

[3]

L. Barrira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and its Applications, vol. 115, Cambridge University Press, Cambridge, 2007. doi: 10.1017/CBO9781107326026.  Google Scholar

[4]

M. A. Berger and Y. Wang, Bounded semigroups of matrices, Linear Algebra Appl., 166 (1992), 21-27.  doi: 10.1016/0024-3795(92)90267-E.  Google Scholar

[5]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, revised ed., Lecture Notes in Mathematics, vol. 470, Springer-Verlag, Berlin, 2008.  Google Scholar

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528.  doi: 10.1088/0951-7715/23/3/004.  Google Scholar

[7]

X. Dai, Exponential closing property and approximation of Lyapunov exponents of linear cocycles, Forum Math., 23 (2011), 321-347.  doi: 10.1515/FORM.2011.011.  Google Scholar

[8]

X. Dai, A Gel'fand-type spectral-radius formula and stability of linear constrained switching systems, Linear Algebra Appl., 436 (2012), 1099-1113.  doi: 10.1016/j.laa.2011.07.029.  Google Scholar

[9]

X. Dai, Robust periodic stability implies uniform exponential stability of Markovian jump linear systems and random linear ordinary differential equations, J. Franklin Inst., 351 (2014), 2910-2937.  doi: 10.1016/j.jfranklin.2014.01.010.  Google Scholar

[10]

X. DaiT. Huang and Y. Huang, Exponential stability of matrix-valued Markov chains via nonignorable periodic data, Trans. Amer. Math. Soc., 369 (2017), 5271-5292.  doi: 10.1090/tran/6912.  Google Scholar

[11]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory Dynam. Systems, 38 (2018), 961-981.  doi: 10.1017/etds.2016.55.  Google Scholar

[12]

G. FroylandS. Lloyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory Dynam. Systems, 30 (2010), 729-756.  doi: 10.1017/S0143385709000339.  Google Scholar

[13]

B. Kalinin, Livšic theorem for matrix cocycles, Ann. of Math. (2), 173 (2011), 1025-1042.  doi: 10.4007/annals.2011.173.2.11.  Google Scholar

[14]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles Cambridge University Press, 2017, P43, arXiv: 1608. 05757. doi: 10.1017/etds.2017.43.  Google Scholar

[15]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.  Google Scholar

[16]

V. Kozyakin, An explicit Lipschitz constant for the joint spectral radius, Linear Algebra Appl., 433 (2010), 12-18.  doi: 10.1016/j.laa.2010.01.028.  Google Scholar

[17]

R. Mañé, Lyapounov exponents and stable manifolds for compact transformations, Geometric dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, 522–577. doi: 10.1007/BFb0061433.  Google Scholar

[18]

B. E. MoisionA. Orlitsky and P. H. Siegel, On codes that avoid specified differences, IEEE Trans. Inform. Theory, 47 (2001), 433-442.  doi: 10.1109/18.904557.  Google Scholar

[19]

I. D. Morris, The generalised Berger-Wang formula and the spectral radius of linear cocycles, J. Funct. Anal., 262 (2012), 811-824.  doi: 10.1016/j.jfa.2011.09.021.  Google Scholar

[20]

I. D. Morris, Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc.(3), 107 (2013), 121-150.  doi: 10.1112/plms/pds080.  Google Scholar

[21]

V. I. Oseledets, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.   Google Scholar

[22]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54.  doi: 10.1090/S0002-9947-1989-0983869-1.  Google Scholar

[23]

G.-C. Rota and G. Strang, A note on the joint spectral radius, Indag. Math., 22 (1960), 379-381.  doi: 10.1016/S1385-7258(60)50046-1.  Google Scholar

[24]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge Studies in Advanced Mathematics, vol. 151, Cambridge University Press, Cambridge, 2016. doi: 10.1017/CBO9781316422601.  Google Scholar

[25]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412.  doi: 10.1215/00127094-2371528.  Google Scholar

[26]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282.  doi: 10.1090/S0002-9947-10-04947-0.  Google Scholar

[27]

F. Wirth, The generalized spectral radius and extremal norms, Linear Algebra Appl., 342 (2002), 17-40.  doi: 10.1016/S0024-3795(01)00446-3.  Google Scholar

[1]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3171-3200. doi: 10.3934/dcds.2020054

[2]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[3]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[4]

Jian Zhang, Tony T. Lee, Tong Ye, Liang Huang. An approximate mean queue length formula for queueing systems with varying service rate. Journal of Industrial & Management Optimization, 2021, 17 (1) : 185-204. doi: 10.3934/jimo.2019106

[5]

Dominique Chapelle, Philippe Moireau, Patrick Le Tallec. Robust filtering for joint state-parameter estimation in distributed mechanical systems. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 65-84. doi: 10.3934/dcds.2009.23.65

[6]

Peter Giesl, Zachary Langhorne, Carlos Argáez, Sigurdur Hafstein. Computing complete Lyapunov functions for discrete-time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 299-336. doi: 10.3934/dcdsb.2020331

[7]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[8]

Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 645-666. doi: 10.3934/dcdsb.2020262

[9]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[10]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[11]

Lars Grüne. Computing Lyapunov functions using deep neural networks. Journal of Computational Dynamics, 2020  doi: 10.3934/jcd.2021006

[12]

Peter Giesl, Sigurdur Hafstein. System specific triangulations for the construction of CPA Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020378

[13]

Nan Zhang, Linyi Qian, Zhuo Jin, Wei Wang. Optimal stop-loss reinsurance with joint utility constraints. Journal of Industrial & Management Optimization, 2021, 17 (2) : 841-868. doi: 10.3934/jimo.2020001

[14]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[15]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[16]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[17]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[18]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[19]

Nguyen Huu Can, Nguyen Huy Tuan, Donal O'Regan, Vo Van Au. On a final value problem for a class of nonlinear hyperbolic equations with damping term. Evolution Equations & Control Theory, 2021, 10 (1) : 103-127. doi: 10.3934/eect.2020053

[20]

Soonki Hong, Seonhee Lim. Martin boundary of brownian motion on gromov hyperbolic metric graphs. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021014

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (152)
  • HTML views (244)
  • Cited by (1)

Other articles
by authors

[Back to Top]